NCLEXSim
Today's free NCLEX question. Come back tomorrow for a new one.
Pharmacological and Parenteral Therapies · Multiple choice · Take action

A client is starting linezolid. What should the nurse teach?

Show answer and rationale

Correct answer: C

Linezolid is a weak MAO inhibitor. Large amounts of tyramine can raise blood pressure, and combining it with serotonergic drugs can cause serotonin syndrome.

Source: FDA label: Zyvox (linezolid), DailyMed

Keep practicing Pharmacological and Parenteral Therapies

This question is one of 182 Pharmacological and Parenteral Therapies items in NCLEXSim. On the NCLEX-RN, this category makes up 13–19% of the exam.

Study tip
  • Learn high-alert drugs by their hold parameters and antidotes: digoxin, warfarin (vitamin K), heparin (protamine), opioids (naloxone), insulin, potassium.
  • Do 10 dosage calculations a day: tablets, liquids, mL/hr, gtt/min, mg/kg, and units/hr. Convert units first, round last.

More free Pharmacological and Parenteral Therapies questions

Practice the way the NCLEX tests you

1,059 fact-checked questions, a full adaptive exam that stops by the real rules, a proctored test-day mode with an integrity report, 8 NGN case studies, bedside simulations, and ACLS megacodes. Free.